Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Effects of lisinopril

My BP was around 150/100 and I was started on lisinopril at 20 mg. After 3 weeks it is typically around 130/88. However every once in a while (twice) it has spiked back up to 150/95. Both times this occurred it was after a day when I had diarrhea. Two questions - first could the lisinopril be purged following diarrhea such that it takes a day or two to get back to the normal effects of the drug and second. While on Lisonopril is it typical to occasionally have your BP break through the effects of the drug
Asked On : Mon, 9 Aug 2010
Answers:  3 Views:  2574
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
General & Family Physician 's  Response
While taking Lisinopril avoid drinking alcohol. It can further lower your blood pressure and may increase some of the side effects of lisinopril. Do not use salt substitutes or potassium supplements while taking lisinopril, unless your doctor has told you to.Vomiting, diarrhea, or heavy sweating can cause you to become dehydrated. This can lead to very low blood pressure, electrolyte disorders, or kidney failure while you are taking lisinopril. Drink plenty of water each day while you are taking this medication. Lisinopril is excreted unchanged in the urine.Following oral administration of lisinopril, peak serum concentrations occur within about 7 hours. Lisinopril has a longer half life.Lisinopril once absorbed in to blood will not get lost in diarrhea.You will not have bp breaks with lisinopril if it is taken at the same time each day to maintain consistent blood levels of lisinopril.
Answered: Mon, 9 Aug 2010
I find this answer helpful
  User's Response
While taking Lisinopril avoid drinking alcohol. It can further lower your blood pressure and may increase some of the side effects of lisinopril. Do not use salt substitutes or potassium supplements while taking lisinopril, unless your doctor has told you to.Vomiting, diarrhea, or heavy sweating can cause you to become dehydrated. This can lead to very low blood pressure, electrolyte disorders, or kidney failure while you are taking lisinopril. Drink plenty of water each day while you are taking this medication. Lisinopril is excreted unchanged in the urine.Following oral administration of lisinopril, peak serum concentrations occur within about 7 hours. Lisinopril has a longer half life.Lisinopril once absorbed in to blood will not get lost in diarrhea.You will not have bp breaks with lisinopril if it is taken at the same time each day to maintain consistent blood levels of lisinopril.
Answered: Mon, 9 Aug 2010
  Anonymous's Response
iam also on lisinopril
Answered: Mon, 9 Aug 2010
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor